"Nov. 29, 2012 (Chicago) -- For cancer patients undergoing chemotherapy who have found their complaints of general mental fogginess and haziness dismissed by their doctors as not being a real medical condition, vindication has arrived.
(Generic versions may still be available.)
Serious: Convulsions have been reported. Extrapyramidal symptoms (E.P.S.) may occur, such as dystonia, torticoilis, oculogyric crises, akathisia and gait disturbances. Others: Occasional cases of dizziness, headache, fever and restlessness have been reported.
Drowsiness may occur on occasion, following an initial injection. Generally this effect tends to subside with continued therapy or is usually alleviated by a reduction in dosage.
An occasional case of cholestatic jaundice has been observed.
The physician should be aware that the following have occurred with one or more phenothiazines and should be considered whenever one of these drugs is used:
Extrapyramidal Symptoms: Serious - Akathisia, agitation, motor restlessness, dystonic reactions, trismus, torticollis, opisthotonos, oculogyric crises, tremor, muscular rigidity, akinesia - some of which have persisted for several months or years especially in patients of advanced age with brain damage.
Others: Hyperpyrexia. Behavioral effects suggestive of a paradoxical reaction have been reported. These include excitement, bizarre dreams, aggravation of psychoses and toxic confusional states. While there is no evidence at present that ECG changes observed in patients receiving phenothiazines are in any way precursors of any significant disturbance of cardiac rhythm, it should be noted that sudden and unexpected deaths apparently due to cardiac arrest have been reported in a few instances in hospitalized psychotic patients previously showing characteristic ECG changes. A peculiar skin-eye syndrome has also been recognized as a side effect following long-term treatment with certain phenothiazines. This reaction is marked by progressive pigmentation of areas of the skin or conjunctiva and/or accompanied by discoloration of the exposed sclera and cornea. Opacities of the anterior lens and cornea described as irregular or stellate in shape have also been reported.
DRUG ABUSE AND DEPENDENCE
TORECAN (thiethylperazine) is not a controlled substance.
Read the Torecan (thiethylperazine) Side Effects Center for a complete guide to possible side effects
Additional Torecan Information
Report Problems to the Food and Drug Administration
Get the latest treatment options.